Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 29, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jul 10, 2019, 2:20 AM CDT for Furnas County, Gosper County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2019, 2:20 AM CDT (07:20 UTC)
- Expired
- Jul 10, 2019, 5:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Furnas County, NE, Gosper County, NE
The radar
The Grand Island radar (KUEX), 126 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 2589 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
051
WGUS53 KGID 100720
FFWGID
NEC065-073-101015-
/O.NEW.KGID.FF.W.0029.190710T0720Z-190710T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Hastings NE
220 AM CDT Wed Jul 10 2019
The National Weather Service in Hastings has issued a
* Flash Flood Warning for...
Southern Gosper County in south central Nebraska...
Northern Furnas County in south central Nebraska...
* Until 515 AM CDT.
* At 219 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
one inch of rain has already fallen. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Cambridge, Arapahoe, Oxford, Bertrand, Holbrook and Edison.
Additional rainfall amounts of one inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4035 10010 4044 10009 4044 9998 4054 9998
4054 9964 4035 9964 4035 9963 4022 9963
4023 10020 4035 10020
$$
Kelley1 follow-up statement
818
WGUS73 KGID 100940
FFSGID
Flash Flood Statement
National Weather Service Hastings NE
440 AM CDT Wed Jul 10 2019
NEC065-073-101015-
/O.CON.KGID.FF.W.0029.000000T0000Z-190710T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gosper NE-Furnas NE-
440 AM CDT Wed Jul 10 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
SOUTHERN GOSPER AND NORTHERN FURNAS COUNTIES...
At 435 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain moving back into the warned area.
Over 1 inch of rain has already fallen. The ground is completely
saturated with water at this point. Up to an additional 1 inch of
rain is possible as the storms move in from the west. Flash flooding
is likely ongoing or expected to begin shortly.
Some locations that will experience flooding include...
Cambridge, Arapahoe, Oxford, Bertrand, Holbrook and Edison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4035 10010 4044 10009 4044 9998 4054 9998
4054 9964 4035 9964 4035 9963 4022 9963
4023 10020 4035 10020
$$
MangelsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 12:53 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 10, 12:53 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1253 AM CDT Wed Jul 10 2019
.SHORT TERM...(This evening through Wednesday)
Issued at 334 PM CDT Tue Jul 9 2019
Sunny skies were found across the area this afternoon.
A weak cold front will move into the forecast area during the
evening, along with an upper level wave. Thunderstorms are expected
to develop behind the cold front. The thunderstorms are expected to
move through the area during the overnight hours. The problem is
that much of the area had more than enough rain last night. The
forecast for the heaviest rain tonight is near the area that had too
much rain last night. Have the Flash Flood Watch for the areas that
had the most rain last night.
There is a little good news about the rain tonight. The storms
should be moving a little faster and should not last as long as they
did last night. Still, it will not take very much rain to add to the
problems that are already occurring.
There is a little chance for the showers and thunderstorms to
continue into Wednesday, especially in the southern part of the
area. The thunderstorms are expected to move out of the area early
in the morning. A surface high pressure will build into the area and
skies are expected to clear out. Temperatures will be a little
cooler than normal.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 334 PM CDT Tue Jul 9 2019
Wednesday through Friday will be a dry period with warming
temperatures. An upper level ridge builds just to the west of the
area. A surface high builds into the area Wednesday night and moves
to the east on Thursday. Winds will turn to the south and that will
also help to warm things up some.
The ridge continues across the area Friday night through Saturday
night. There are a couple of mainly weak upper level waves that move
across the ridge. There will be some mainly small chances for
thunderstorms on and off through the period. The best chances will
be during the night time hours.
Another, mainly dry period is expected Sunday through Tuesday. There
will be a weak wave that moves through with some spotty showers and
thunderstorms Monday night. Temperatures will remain fairly warm.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Thursday)
Issued at 1251 AM CDT Wed Jul 10 2019
Thru 12z: Mainly VFR, though some brief reductions to brief MVFR
vsbys poss in strongest tstms 07Z-10Z. Had higher confidence in
impacts to EAR than GRI (may slide just S), so included a tempo
group with 5sm. Cloud bases should remain VFR with bases 5K ft or
higher. Winds will be primarily NW, but could be variable in and
around tstms. Confidence: Medium.
12Z Wed to 00Z Thu: VFR. Expect decr VFR mid to high level clds
during the morning. Could see FEW aftn CU with bases around 4K ft,
mainly for GRI. Winds will be breezy out of the NW-NNW, with
gusts 22-25kt. Confidence: High.
00Z to 06Z Thu: VFR. Clr skies with winds decr to lgt and vrbl
near/just after sunset. Confidence: High.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch until 7 AM CDT this morning for NEZ060-061-
072>075-082>084.
KS...None.
&&
SHORT TERM...JCB
LONG TERM...JCB
AVIATION...ThiesHazardous weather outlook, Jul 9, 7:09 PM CDT, 7 hours 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Hastings NE 709 PM CDT Tue Jul 9 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 110015- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 709 PM CDT Tue Jul 9 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Significant flooding is ongoing over much of south central Nebraska west of Highway 281. Please see individual flood statements for additional, more specific information. Scattered thunderstorms are expected after 10 PM. Some storms could be severe...producing hail up to the size of quarters and wind gusts of 50 to 60 MPH. Storms will also produce heavy downpours. Any heavy rain on saturated soil will renew flooding or worsen ongoing flooding over south central Nebraska west of Highway 281. A Flash Flood Watch remains in effect tonight. Please see the Watch message for more information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Significant flooding will likely continue for the next several days due to runoff from recent heavy rain, particularly along the Wood River, Platte River and Republican River in south central Nebraska. Please see individual flood statements for additional, more specific information. Thunderstorms may continue into Wednesday morning, mainly over north central Kansas. Periodic thunderstorms are possible Friday night through Saturday night, but it is too soon to determine severe thunderstorm potential. .SPOTTER INFORMATION STATEMENT... Spotter activation might be needed tonight. Please report flash flooding...hail...or wind damage to the National Weather Service. && More information may be obtained at the following web page: https://www.weather.gov/hastings Kelley
In the hours before
Special weather statement, Jul 10, 1:30 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Hastings NE
130 AM CDT Wed Jul 10 2019
NEZ072-082-100645-
Gosper NE-Furnas NE-
130 AM CDT Wed Jul 10 2019
...STRONG THUNDERSTORM MOVING INTO SOUTHWESTERN GOSPER AND
NORTHWESTERN FURNAS COUNTIES...
At 129 AM CDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Medicine Creek Reservoir State Recreation
Area, or 23 miles southeast of Curtis, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Holbrook around 145 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4035 10010 4037 10009 4044 10009 4044 9998
4049 9998 4049 9983 4024 9984 4026 10019
4035 10020
TIME...MOT...LOC 0629Z 273DEG 22KT 4039 10019
KelleySpecial weather statement, Jul 10, 2:08 AM CDT, 12 minutes before
Special Weather Statement National Weather Service Hastings NE 208 AM CDT Wed Jul 10 2019 NEZ061-100745- Buffalo NE- 208 AM CDT Wed Jul 10 2019 ...STRONG THUNDERSTORM WILL MOVE INTO NORTHWESTERN BUFFALO COUNTY... At 207 AM CDT, National Weather Service meteorologists were tracking a strong thunderstorm near Sumner, or 20 miles northeast of Lexington, moving east at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. At 200 AM CDT, a wind gust of 47 mph was measured in Eddyville. This strong thunderstorm will be near... Miller around 220 AM CDT. Pleasanton around 240 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4105 9943 4105 9907 4086 9905 4089 9943 TIME...MOT...LOC 0707Z 276DEG 35KT 4102 9951 Kelley
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:06 PM CDT | River Flood Warning | GID | Hall | 6 days |
| Jul 9, 9:33 PM CDT | River Flood Warning | GID | Hall, Hamilton, Merrick | 21 days |
| Jul 10, 1:30 AM CDT | Special Weather Statement | GID | Furnas | 15 min |
| Jul 10, 1:34 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 41 min |
| Jul 10, 1:40 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 35 min |
| Jul 10, 2:08 AM CDT | Special Weather Statement | GID | Buffalo | 37 min |
| Jul 10, 2:12 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 48 min |
| Jul 10, 2:27 AM CDT | Special Weather Statement | GID | Furnas, Gosper | 33 min |
| Jul 10, 2:37 AM CDT | Severe Thunderstorm Warning | GID | Harlan | 38 min |
| Jul 10, 2:55 AM CDT | Severe Thunderstorm Warning | GID | Furnas | 39 min |
| Jul 10, 3:14 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 46 min |
| Jul 10, 3:19 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 41 min |
| Jul 10, 3:57 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Nuckolls, Webster | 48 min |
| Jul 10, 4:13 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Nuckolls, Webster | 47 min |
| Jul 10, 4:26 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer, Webster | 49 min |
| Jul 10, 4:32 AM CDT | Special Weather Statement | GID | Furnas | 43 min |
| Jul 10, 4:58 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 47 min |
| Jul 10, 5:21 AM CDT | Flash Flood Warning | GID | Nuckolls, Webster | 6 hr |
| Jul 10, 5:44 AM CDT | Severe Thunderstorm Warning | GID | Thayer | 31 min |
| Jul 10, 6:02 AM CDT | Areal Flood Advisory | GID | Thayer | 3 hr |
| Jul 10, 7:29 AM CDT | Areal Flood Warning | GID | Thayer | 4 hr |
| Jul 10, 8:33 AM CDT | Areal Flood Advisory | GID | Adams | 3 hr |
| Jul 10, 11:07 AM CDT | Areal Flood Warning | GID | Nuckolls, Thayer, Webster | 24 hr |
| Jul 10, 11:28 AM CDT | Areal Flood Advisory | GID | Adams | 6 hr |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.